Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Automorphic-differential identities
and actions of pointed coalgebras on rings

Author: Tadashi Yanai
Journal: Proc. Amer. Math. Soc. 126 (1998), 2221-2228
MSC (1991): Primary 16W20, 16W25, 16W30
MathSciNet review: 1459157
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove the following two results which generalize the theorem concerning automorphic-differential endomorphisms asserted by J. Bergen. Let $R$ be a ring, $R _{\mathcal{F}}$ its left Martindale quotient ring and $\mathfrak{A}$ a right ideal of $R$ having no nonzero left annihilator. (1) Let $C$ be a pointed coalgebra which measures $R$ such that the group-like elements of $C$ act as automorphisms of $R$. If $R$ is prime and $\xi \cdot \mathfrak{A}=0$ for $\xi \in R\#C$, then $\xi \cdot R=0$. Furthermore, if the action of $C$ extends to $R _{\mathcal{F}}$ and if $\xi \in R _{\mathcal{F}}\#C$ such that $\xi \cdot \mathfrak{A}=0$, then $\xi \cdot R _{\mathcal{F}}=0$. (2) Let $f$ be an endomorphism of $R _{\mathcal{F}}$ given as a sum of composition maps of left multiplications, right multiplications, automorphisms and skew-derivations. If $R$ is semiprime and $f(\mathfrak{A})=0$, then $f(R)=0$.

References [Enhancements On Off] (What's this?)

  • [B] J. Bergen, Automorphic-differential identities in rings, Proc. Amer. Math. Soc. 106 (1989), 297-305. MR 89k:16064
  • [K1] V. K. Kharchenko, Skew derivations of semiprime rings, Siberian Math. J. 32 (1991), 1045-1051. MR 93b:16032
  • [K2] V. K. Kharchenko, Automorphisms and derivations of associative rings, Kluwer, Dordrecht, 1991. MR 93i:16048
  • [KP] V. K. Kharchenko and A. Z. Popov, Skew derivations of prime rings, Comm. Algebra 20 (1992), 3321-3345. MR 93k:16071
  • [Ma] T. Marlowe, The diagonal of a pointed coalgebra and incidence-like structure, J. Pure and Appl. Algebra 35 (1985), 157-169. MR 86j:16002
  • [M1] S. Montgomery, Bi-invertible actions of Hopf algebras, Isr. J. Math. 83 (1993), 45-71. MR 94g:16047
  • [M2] S. Montgomery, Hopf algebras and their actions on rings, CBMS Regional Conference Series in Mathematics 82, AMS, Providence, R.I., 1993. MR 94i:16019
  • [O] A. Ouarit, Identités auto-différentielles d'anneaux semi-primiers, C. R. Acad. Sci. Paris 314 (1992), 173-176. MR 93c:16026
  • [TW] E. Taft and R. Wilson, On antipodes in pointed Hopf algebras, J. Algebra 29 (1974), 27-32. MR 49:2820

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16W20, 16W25, 16W30

Retrieve articles in all journals with MSC (1991): 16W20, 16W25, 16W30

Additional Information

Tadashi Yanai
Affiliation: Department of Mathematics, Niihama National College of Technology, 7-1 Yagumo-cho, Niihama, Ehime, 792, Japan

Received by editor(s): May 31, 1996
Received by editor(s) in revised form: October 24, 1996, and January 24, 1997
Communicated by: Ken Goodearl
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society